Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Hysterectomy, excessive sweating, sleepless, primosa evening primrose oil capsules, fludac 10

My mother is 60 years old and underwent a hysterectomy 4 months ago. Since then she has been suffering from excessive perspiration , and for the first two months she had sleeplessness as well. A couple of days ago her general physician prescribed Primosa Evening Primrose Oil capsules and Fludac 10. Is it a good idea to take these medicines, considering that she neither has mood swings nor depression? Please advise.
Asked On : Wed, 23 May 2012
Answers:  1 Views:  499
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2014
Hello and welcome,

evening primrose oil helps to control some symptoms of estrogen loss. It will not cause any harm. Fluoxetin is an anti depressant and is used for the treatment of depression as well as menopausal syndrome. So this is the reason for prescription.
However, if the symptoms persist I suggest that she take a short course of Hormone replacement therapy if it is not contraindicated. She may also try phyto estrogens present in green leafy veges, and soyabeans. Protein powders containing phytoestrogens are also available and they can be taken with milk. Please discuss this with your doctor. She may even be weaned off from anti depressants if she responds to estrogen.

Hope this was helpful.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Answered: Fri, 21 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor